Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 21, 2014, 3:28 AM MST. It took effect at Feb 21, 2014, 5:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 3:28 AM MST (10:28 UTC)
- In effect from
- Feb 21, 2014, 5:00 AM MST
- Expired
- Feb 21, 2014, 7:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS75 KPIH 211028 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MST FRI FEB 21 2014 ...WIND ADVISORY IN LOWER SNAKE RIVER PLAIN UNTIL 7 PM... .EXPECT 25 TO 35 MPH SUSTAINED WINDS TODAY. IDZ021-220200- /O.NEW.KPIH.WI.Y.0009.140221T1200Z-140222T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 328 AM MST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...THROUGH 7 PM MST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * LOCATIONS INCLUDE...POCATELLO...FORT HALL...BLACKFOOT. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
288 WWUS75 KPIH 220204 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 704 PM MST FRI FEB 21 2014 IDZ021-220315- /O.EXP.KPIH.WI.Y.0009.000000T0000Z-140222T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 704 PM MST FRI FEB 21 2014 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:13 AM MST, 15 minutes earlier.
Area forecast discussion, Feb 21, 3:13 AM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MST FRI FEB 21 2014 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. SNOW SHOWERS HAVE DISSIPATED IN THE EASTERN HIGHLANDS WHERE LAST OF REMAINING SHOWERS CONTINUE. HAVE ONLY ISOLATED TO SCATTERED SNOW SHOWERS IN CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY. ISSUED A WIND ADVISORY FOR LOWER SNAKE RIVER PLAIN INCLUDING POCATELLO AREA AS MODELS INDICATING HIGHEST SPEEDS THERE TODAY AND IT IS OUT UNTIL 7 PM. STRONG NORTHWEST FLOW ALOFT CONTINUES THROUGH SUNDAY AND EXPECT SOME MOUNTAIN SNOW SHOWERS IN THIS FLOW TO CONTINUE THROUGH THE PERIOD. EXPECT ABOVE NORMAL TEMPERATURES TODAY WITH SLIGHTLY COOLER SATURDAY AS GET SLIGHT INFLUENCE OF COLDER CANADIAN AIR TO NORTH. FLOW ALOFT TURNS MORE WESTERLY SUNDAY AND EXPECT MODERATING TEMPERATURES ONCE AGAIN. GK .LONG TERM...MONDAY THROUGH FRIDAY. MODELS ARE IN VERY GOOD AGREEMENT IN THE EXTENDED. GFS AND ECMWF SHOW NORTHWEST FLOW CONTINUING THROUGH THE REGION ON MONDAY WHICH SUPPORTS A GOOD CHANCE FOR LIGHT SNOW IN THE MOUNTAINS AND UPPER SNAKE HIGHLANDS. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION ON TUESDAY WHICH WILL BRING A CHANCE FOR SOME LIGHT PRECIPITATION THROUGH MUCH OF THE AREA ON TUESDAY. WEDNESDAY LOOKS MAINLY DRY WITH THE FRONT STALLED JUST SOUTH AND WEST OF THE REGION AND AN UPPER TRANSITORY RIDGE OVER THE AREA. THE RIDGE AND FRONT WILL SLIDE EAST OF THE AREA ON THURSDAY. THIS WILL BRING ANOTHER CHANCE FOR SOME PRECIPITATION TO THE REGION. EXPECT A BRIEF PERIOD OF DRY WEATHER ON FRIDAY BEFORE A LARGE BATCH OF PRECIPITATION MOVES INTO THE AREA FRIDAY NIGHT AND SATURDAY. A LARGE PACIFIC TROUGH WILL MOVE INTO THE WESTERN U.S. THIS WEEKEND WHICH WILL BRING A GOOD CHANCE OF PRECIPITATION TO MUCH OF THE REGION. VALLE && .AVIATION...MAINLY DRY BUT WINDY CONDITIONS EXPECTED ACROSS THE AREA TODAY. SOME OCCASIONAL MVFR OR VFR CEILINGS ARE POSSIBLE THROUGH THE REGION TODAY...ESPECIALLY THIS MORNING. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM MST THIS EVENING IDZ021. &&
Hazardous weather outlook, Feb 20, 4:28 AM MST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 428 AM MST THU FEB 20 2014 IDZ017>025-031-032-211130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 428 AM MST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SNOW SHOWERS OVER THE MOUNTAINS THIS AFTERNOON AND TONIGHT WITH 1 TO 3 INCHES OF SNOW POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WILL HAVE MAINLY MOUNTAIN SNOW SHOWERS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.